# SDR DJFA2006310

- Difficulty date: August 28, 2006
- Submitted: September 7, 2006
- Operation: Air carrier
- Aircraft: N248CW
- Make and model: Cessna 525
- Aircraft serial: 5250348
- Aircraft time: 3,629 hours, 3,317 cycles
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Carbon Seal
- Part number: 57656
- Part serial: TX1R436
- Condition: Leaking
- Location: Rt Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: C

## Discrepancy

THE CREW NOTED A STRONG MILDEW ODOR AND A BURNT PLASTIC SMELL DURING FLIGHT AFTER TAKE OFF.  MAINTENANCE WAS ABLE TO VERIFY THE DISCREPANCY AS AN AFT EVAPORATOR THAT SMELLED MUSTY.  THE FINS OF THE FORWARD AND AFT EVAPORATORS WERE CLEANED AND THE DRAINS WERE VERIFIED TO BE CLEAR.  DISINFECTANT WAS APPLIED TO THE FORWARD AND AFT EVAPORATOR FINS AND FUNCTIONAL CHECKS WERE COMPLIED WITH.  NO MUSTY OR PLASTIC SMELLS WERE NOTED, AND FUNCTIONAL CHECKS WERE NORMAL.  ON AUGUST 30, 2006 THE CREW REPORTED THAT ON TAKE OFF AND CRUISE THEY SMELLED A BURNING ODOR WHICH SMELLED LIKE BURNT PLASTIC.  THE PROBLEM WAS  ISOLATED TO THE RIGHT SIDE BLEED AIR SYSTEM.  MAINTENANCE NOTED THAT THE SMELL WAS ONLY PRESENT WHEN THE AUTOMA
